Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Wilmington, NC

March 19, 20124 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 19, 2012, 4:32 PM EDT for 4 counties in South Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2012, 4:32 PM EDT (20:32 UTC)
Expired
Mar 19, 2012, 5:19 PM EDT
In force
47 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 88 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 4:38 PM EDTHAIL 16 Wsw Conway, SCSTORM CHASER REPORTED ONE INCH HAIL.
Mar 19, 4:41 PM EDTHAIL 0.887 Sw Conway, SCDIME TO NICKEL SIZE HAIL FELL.
Mar 19, 4:42 PM EDTHAIL 1.258 Wsw Conway, SCLASTED FOR APPROXIMATELY EIGHT MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS52 KILM 192032
SVRILM
SCC043-051-067-089-192130-
/O.NEW.KILM.SV.W.0012.120319T2032Z-120319T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PEE DEE CROSSROADS...OR 6 MILES WEST OF CONWAY...AND MOVING
  SOUTHWEST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   DONGOLA...
   BUCKSPORT...
   OUTLAND...
   YAUHANNAH...
   PLANTERSVILLE...
   RHEMS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3361 7963 3381 7934 3380 7932 3383 7931
      3390 7921 3384 7908 3347 7913
TIME...MOT...LOC 2033Z 025DEG 19KT 3382 7918

$$

III
2 follow-up statements
204 
WWUS52 KILM 192051
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT MON MAR 19 2012

SCC043-051-067-089-192130-
/O.CON.KILM.SV.W.0012.000000T0000Z-120319T2130Z/
MARION SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
451 PM EDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN HORRY...NORTHEASTERN GEORGETOWN...EAST CENTRAL
WILLIAMSBURG AND SOUTHEASTERN MARION COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR DONGOLA...MOVING SOUTH AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKSPORT...
OUTLAND...YAUHANNAH...NESMITH...PLANTERSVILLE...RHEMS...MORRISVILLE
AND JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GOLF BALL SIZE HAIL BEEN REPORTED WITH THIS STORM. IF YOU ARE IN 
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3379 7930 3383 7923 3376 7909 3347 7913
      3361 7963
TIME...MOT...LOC 2050Z 020DEG 18KT 3374 7921

$$

III
421 
WWUS52 KILM 192119
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
519 PM EDT MON MAR 19 2012

SCC043-051-067-089-192129-
/O.CAN.KILM.SV.W.0012.000000T0000Z-120319T2130Z/
MARION SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
519 PM EDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HORRY...
NORTHEASTERN GEORGETOWN...EAST CENTRAL WILLIAMSBURG AND SOUTHEASTERN
MARION COUNTIES IS CANCELED...

AT 518 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3379 7930 3383 7923 3376 7909 3347 7913
      3361 7963
TIME...MOT...LOC 2119Z 020DEG 18KT 3360 7927

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:45 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 19, 2:45 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT MON MAR 19 2012

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES WILL PREVAIL MUCH OF THIS WEEK
AS AN UPPER RIDGE REMAINS AMPLIFIED OVER THE REGION. EACH AFTERNOON
AND EARLY EVENING WILL BRING ISOLATED SHOWERS OR A THUNDERSTORM AS
MOISTURE AND HEATING COMBINE WITH THE AFTERNOON SEABREEZE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM MONDAY...WILL REMAIN ON THE FRONT EDGE OF THE UPPER
RIDGE WITH A NORTHERLY FLOW PREVAILING ALOFT. A WEAK DISTURBANCE
RIDING DOWN IN THE NORTHERLY FLOW IN THE MID LEVELS WILL CONTINUE TO
PRODUCE AN AREA OF SHWRS/TSTMS MOVING SOUTH THROUGH MAINLY NC
ZONES THROUGH LATE THIS AFTERNOON. OTHER CU DEVELOPING ALONG
SEABREEZE MAY INTERACT WITH BOUNDARIES FROM THIS AREA TO PRODUCE
ADDITIONAL CONVECTION ACROSS THE AREA INTO SC THIS AFTERNOON. AT
THE SURFACE...WINDS ARE COMING AROUND TO THE E-SE IN RETURN FLOW
AROUND BERMUDA HIGH COMBINED WITH SEA BREEZE CIRCULATION.

WINDS WILL CONTINUE OUT OF SE TO S OVERNIGHT AS RETURN FLOW
CONTINUES AROUND HIGH PRESSURE CENTERED WELL OFF SHORE.
OVERALL...ATMOSPHERE REMAINS ON THE DRY SIDE WITH PCP WATER VALUES
AROUND AN INCH. ONCE THIS AREA OF SHWRS/TSTMS PUSHES SOUTH LATE
THIS AFTERNOON...SKIES WILL CLEAR INTO THIS EVENING BUT LINGERING
MOISTURE FROM THESE SHOWERS WILL HELP TO CREATE ANOTHER MOIST
NIGHT. AT THE SURFACE THE DEWPOINTS REMAIN HIGH WITH VALUES IN
THE 60S THIS AFTERNOON DROPPING SLOWLY TO JUST BELOW 60 OVERNIGHT.
DECENT RADIATIONAL COOLING SHOULD OCCUR OVERNIGHT AS SKIES CLEAR
AND WINDS BECOME CALM ALLOWING TEMPS TO DROP TO THE DEWPOINT TEMPS
EARLY ON. THEREFORE EXPECT AREAS OF FOG OVERNIGHT INTO EARLY TUES
MORNING. OVERNIGHT LOW TEMPS SHOULD DROP TO JUST BELOW 60.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...HIGH AMPLITUDE/NARROW WAVELENGTH RIDGE JUST TO
THE WEST MUCH OF THE PERIOD. WITH THE AXIS JUST TO THE WEST OF THE
COASTAL PLAIN SOME PIECES OF SHORTWAVE ENERGY WILL BE ABLE TO DROP
SOUTH ACROSS THE REGION. THE ONE PROGGED FOR TUESDAY AFTERNOON/PEAK
HEATING APPEARS TO BE TOO WEAK TO LEAD TO ANY MENTIONABLE RAIN
CHANCES. A MUCH MORE SUBSTANTIAL ONE WILL APPROACH SLOWLY AND SHOULD
RAMP UP PRECIP PROSPECTS FROM N TO S TUESDAY NIGHT POSSIBLY LASTING
THROUGH MOST OF WEDNESDAY. THE DOMINANT FEATURE ON THE SURFACE
WEATHER MAPS WILL BE A VERY SUMMERLIKE BERMUDA HIGH ALBEIT DISPLACED
NORTHWARD. HOWEVER THE AFOREMENTIONED UPPER SHORTWAVE WILL MANAGE A
SURFACE TROUGH REFLECTION THAT WILL DROP ACROSS THE AREA TUESDAY
NIGHT INTO WEDNESDAY. UNSEASONABLE WARMTH WILL CONTINUE THROUGH THE
PERIOD DUE TO THE WEST ATLANTIC HIGH AND VERY AMPLIFIED UPPER
PATTERN. THE WARMTH MAY BECOME SOMEWHAT TEMPERED WEDNESDAY AFTERNOON
DUE TO ADDITIONAL CLOUD COVER BOTH DUE TO MOISTURE ADVECTION AS WELL
AS CONVECTIVE DEBRIS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...NOT A LOT OF CONFIDENCE FOR THE END OF THE WEEK
AND THE FIRST PART OF NEXT WEEK. 5H CUTOFF OVER THE SOUTHWEST CONUS
WILL LIFT NORTH AS THE EAST COAST REMAINS UNDER SURFACE AND UPPER
RIDGING. SURFACE AND UPPER RIDGE EARLY IN THE PERIOD CONTRIBUTE TO A
SUMMER TIME PATTERN WITH THE THREAT OF DAILY DIURNAL
CONVECTION...WHICH MAY OR MAY NOT BE ENHANCED BY THE SEA BREEZE.
WILL CONTINUE TO CARRY A SLIGHT CHANCE POP THU AND FRI.

THE BIG QUESTION REMAINS HOW FAR NORTH WILL THE CUTOFF TRAVEL BEFORE
IT STARTS TO MOVE EAST. INTERESTINGLY THE 12Z GFS IS SHOWING A MORE
NORTHERLY SOLUTION THAN ITS MORE RECENT SOLUTIONS AND WHAT THE 00Z
ECMWF IS DEPICTING. THE 12Z GFS DOES HAVE SOME SUPPORT FROM A
PORTION OF ITS ENSEMBLE MEMBERS AND IS IN LINE WITH THE LATEST HPC
SOLUTION. IT IS A BELIEVABLE SOLUTION GIVEN THAT THE MEDIUM RANGE
GUIDANCE TENDS TO WEAKEN THE UPPER RIDGE TO QUICKLY/TO MUCH...WHICH
WOULD RESULT IN GUIDANCE SHOWING A MORE SOUTHERN SOLUTION VERSUS
WHAT REALLY ENDS UP HAPPENING. A SLOWER...MORE NORTHERLY SOLUTION
WOULD RESULT IN COLD FRONTAL PASSAGE SAT NIGHT OR SUN. GIVEN THE
DEEP BUT NARROW BAND OF MOISTURE AHEAD OF THE FRONT THERE WILL
PROBABLY BE A BROKEN LINE OF SHOWERS ALONG OR JUST AHEAD OF THE
FRONT. HOWEVER...GIVEN THE LOW CONFIDENCE IN TIMING DO NOT SEE A
REASON TO GO HIGHER THAN THE CURRENT LOW CHANCE POP STARTING SAT AND
CONTINUING INTO SUN. AS TIMING BECOMES CLEARER THE POP WINDOW CAN BE
NARROWED AND THE VALUES INCREASED. DEEP WESTERLY FLOW IN THE WAKE OF
THE STACKED LOW/COLD FRONT WILL DRY THINGS OUT AND KNOCK TEMPS BACK
A BIT...THOUGH BOTH HIGHS AND LOWS WILL REMAIN ABOVE CLIMO THROUGH
THE PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...TERMINALS ARE VFR EARLY THIS AFTERNOON. SOME FOG IS
STILL LINGERING IN THE COOL SHELF WATERS JUST OFFSHORE OF
MYR/CRE. SHOWERS AND THUNDERSTORMS ARE MOVING SOUTH TOWARDS
THE LBT AND ILM TERMINALS. OTHER CONVECTION IS OCCURRING BETWEEN ILM
AND CRE.

THERE IS A GOOD CHANCE FOR TEMPO SHRA AND VCTS EARLY THIS AFTERNOON
AT LBT/ILM...AND MID-AFTERNOON AT THE REMAINING TERMINALS. THERE IS
A CHANCE THE ACTIVITY WILL REMAIN EAST OF THE LBT TERMINAL...MORE-SO
THE FLO TERMINAL. AT LEAST TEMPO MVFR CAN BE EXPECTED...BUT THERE
MAY BE A BRIEF PERIOD OF IFR.

PRECIPITATION ENDS NORTH TO SOUTH THROUGH THE AFTERNOON AND SHOULD
BE DISSIPATED OR WELL SOUTH OF THE TERMINALS BY 00Z. LIGHT WINDS IN
THE LOW LEVELS...MOIST SOILS AND SUBSIDENCE WILL ALLOW DENSE FOG TO
DEVELOP AGAIN TONIGHT AT ALL TERMINALS. IF THIS AFTERNOONS
PRECIPITATION REACHES THE COASTAL WATERS THEN THE FOG CURRENTLY OVER
THE COASTAL WATERS COULD BE ENHANCED AND POTENTIALLY MOVE ONSHORE AS
SOON AS LATE AFTERNOON/EARLY EVENING.

EXTENDED OUTLOOK...THROUGH THE PERIOD...MORNING FOG/MVFR...SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS IN THE AFTERNOON.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM MONDAY...WINDS WILL VEER AROUND TO THE SE TO S AS RETURN
FLOW AROUND BERMUDA HIGH DOMINATES. WEAK GRADIENT OVER THE WATERS
WILL KEEP WINDS UNDER 10 KTS. SEAS WILL IN TURN CONTINUE TO BE
BENIGN...RIGHT AROUND 2 FT OR LESS...MAINLY COMPOSED OF SELY SWELL
COMPONENT WITH A PERIOD OF AROUND 10 SECONDS.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...AFTER A QUICK START OUT OF THE NORTH FROM AN
EXITING SURFACE FEATURE...A SUMMERLIKE WEATHER PATTERN TO BRING
BOATING CONDITIONS MORE TYPICAL OF JUNE THROUGH AUGUST. LARGE AREA
OF HIGH PRESSURE SPLAYED ACROSS THE WEST ATLANTIC FOR MOST OF THE
SHORT TERM PERIOD. CENTER OF THE HIGH WILL BE DISPLACED NORTHWARD OF
ITS MORE TYPICAL WARM SEASON OR BERMUDA HIGH LOCATION. THIS WILL
BRING A MORE EASTERLY COMPONENT TO THE OTHERWISE SOUTHERLY FLOW
(WHEREAS A TRUE BERMUDA HIGH BRINGS SOUTH TO SW WINDS). LOCAL
COASTAL ACCELERATIONS DUE TO SEA BREEZE CIRCULATION STILL APPLIES. A
WEAK SURFACE TROUGH WILL MOVE SOUTH ACROSS THE REGION TUESDAY NIGHT
INTO WEDNESDAY. MODELS ARE HAVING SOME DIFFICULTY IN RESOLVING THIS
FEATURE THOUGH CASTING SOME UNCERTAINTY INTO THE WIND FORECAST. MOST
LIKELY THIS FEATURE WILL LEAD PERIOD OF LIGHTER AND MORE VARIABLE
FLOW. SEAS WILL AVERAGE 2 TO 3 FT LARGELY COMPOSED OF WIND WAVE AND
SOME MUCH LESS DOMINANT 7-8 SECOND SWELL COMPONENTS.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...SURFACE HIGH WILL REMAIN CENTERED EAST OF THE
WATERS WITH SOUTH TO SOUTHWEST FLOW CONTINUING THROUGH THE PERIOD.
LITTLE CHANGE TO THE SURFACE PRESSURE GRADIENT IS ANTICIPATED INTO
SAT...KEEPING SPEEDS IN THE 10 TO 15 KT RANGE. THE EXCEPTION WILL
LIKELY BE RIGHT AT THE COAST WHERE AFTERNOON SEA BREEZE WILL INDUCE
ONSHORE FLOW ALONG WITH A SLIGHT INCREASE IN SPEEDS. A COLD FRONT
WILL APPROACH FROM THE WEST SAT PINCHING THE GRADIENT A LITTLE AND
BUMPING SPEEDS UP TO A SOLID 15 KT. SPEEDS MAY TOUCH 20 KT LATE SAT
NIGHT JUST AHEAD OF THE FRONT. SEAS WILL GENERALLY BE MADE UP OF A
SOUTHERLY WIND WAVE CLOSE TO 2 FT AND A SLIGHTLY MORE SIGNIFICANT
SOUTHEAST SWELL...BETWEEN 2 AND 3 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...MBB
LONG TERM...III
AVIATION...RGZ/MRR
Hazardous weather outlook, Mar 19, 3:59 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT MON MAR 19 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-202000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
359 PM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS SKIES CLEAR THIS EVENING AND TEMPERATURES FALL...AREAS OF FOG
WILL DEVELOP...ESPECIALLY IN PLACES THAT EXPERIENCED RAINFALL THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-202000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
359 PM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 19, 1:43 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
143 PM EDT MON MAR 19 2012

NCZ087-096-099-105-107>109-191900-
BLADEN-COASTAL NEW HANOVER-COLUMBUS-INLAND BRUNSWICK-INLAND NEW
HANOVER-INLAND PENDER-ROBESON-
143 PM EDT MON MAR 19 2012

...THUNDERSTORMS PRODUCING PEA SIZED HAIL NEAR ELIZABETHTOWN...

AT 140 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF PENDERLEA TO
ELIZABETHTOWN TO BARKER TEN MILE...MOVING SOUTHEAST AT 20 MPH.

THE STRONGEST THUNDERSTORM IN THIS LINE WAS NEAR ELIZABETHTOWN.
ADDITIONAL THUNDERSTORMS ALONG THIS LINE MAY INTENSIFY AND PRODUCE
SMALL HAIL AND GUSTY WINDS.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LELAND...LUMBERTON...
WHITEVILLE...WILMINGTON...ABBOTTSBURG...BARKER TEN MILE...BATARORA...
BLADENBORO...BOARDMAN...CARVERS AND CASTLE HAYNE.

HAZARDS INCLUDE...
PEA SIZED HAIL.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3461 7831 3457 7825 3473 7811 3473 7801
      3422 7779 3412 7886 3426 7902 3470 7905
      3475 7839
TIME...MOT...LOC 1739Z 334DEG 21KT 3469 7813 3464 7854
          3466 7899

HAWKINS
Special weather statement, Mar 19, 2:21 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
221 PM EDT MON MAR 19 2012

NCZ087-096-099-105>110-SCZ017-024-033-053-191915-
BLADEN-COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL
PENDER-COLUMBUS-DILLON-INLAND BRUNSWICK-INLAND HORRY-INLAND NEW
HANOVER-INLAND PENDER-MARION-MARLBORO-ROBESON-
221 PM EDT MON MAR 19 2012

...STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND
DIME SIZE HAIL...

AT 220 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FROM 11 MILES SOUTHEAST OF BURGAW THROUGH
WHITEVILLE TO JUST EAST OF BENNETTSVILLE...MOVING SOUTH AT 15 MPH.

THE STRONGEST STORMS WERE LOCATED NORTH OF BOARDMAN JUST NORTH OF
HIGHWAY 74/76 BETWEEN WHITEVILLE AND BOARDMAN. STRONG GUSTY WINDS
AND MARBLE TO DIME SIZE HAIL ARE POSSIBLE.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...DILLON...LELAND...
MULLINS...SHALLOTTE...WHITEVILLE...WILMINGTON...ASH...ASHTON...
BARNESVILLE...BATARORA AND BAYSHORE.

HAZARDS INCLUDE...
THREE-QUARTER INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3424 7777 3415 7783 3397 7791 3387 7854
      3424 7955 3436 7969 3437 7967 3441 7970
      3474 7961 3464 7947 3468 7942 3444 7857
      3458 7761 3442 7754
TIME...MOT...LOC 1816Z 347DEG 19KT 3445 7778 3435 7854
          3457 7951

HAWKINS
Local storm report, Mar 19, 3:25 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        SOUTHPORT               33.92N  78.02W
03/19/2012                   BRUNSWICK          NC   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING IN THE 4300 BLOCK OF GAUNTLET
            DRIVE. A TREE WAS ALSO STRUCK BY LIGHTNING AND WAS SET
            ON FIRE AT GAUNTLET DRIVE AND ST JAMES DRIVE.

&&

EVENT NUMBER ILM1200021

43
Local storm report, Mar 19, 3:37 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
337 PM EDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             2 ENE OAK ISLAND        33.92N  78.14W
03/19/2012  E1.00 INCH       BRUNSWICK          NC   PUBLIC

            15ST STREET AT YACHT DRIVE. LASTED APPROXIMATELY THREE
            MINUTES.

&&

EVENT NUMBER ILM1200022

TRA
Special weather statement, Mar 19, 4:09 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT MON MAR 19 2012

SCZ032-033-053-055-192100-
FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-
409 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...GEORGETOWN...
FLORENCE AND MARION COUNTIES THROUGH 500 PM EDT...

AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
9 MILES NORTHWEST OF CONWAY...MOVING SOUTHWEST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE DONGOLA...HOMEWOOD...HORRY...
JOHNSONVILLE AND PEE DEE CROSSROADS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3375 7935 3378 7933 3378 7932 3380 7933
      3382 7938 3381 7939 3380 7943 3384 7949
      3400 7914 3393 7903 3363 7914
TIME...MOT...LOC 2009Z 034DEG 19KT 3394 7916

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:40 PM EDTDense Fog AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more10 hr
Mar 19, 2:21 PM EDTSpecial Weather StatementILMDillon54 min
Mar 19, 2:24 PM EDTSevere Thunderstorm WarningILMHorry51 min
Mar 19, 3:15 PM EDTSevere Thunderstorm WarningILMHorry60 min
Mar 19, 4:09 PM EDTSpecial Weather StatementILMHorry51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.